Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 150, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Oct 14, 2007, 12:19 AM CDT for Ellsworth County, Lincoln County, Russell County, Kansas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2007, 12:19 AM CDT (05:19 UTC)
- Expired
- Oct 14, 2007, 12:50 AM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Grand Island radar (KUEX), 137 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 12:20 AM CDT | HAIL 1 | Wilson, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 9:17 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1349 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 140519
SVRICT
KSC053-105-167-140615-
/O.NEW.KICT.SV.W.0150.071014T0519Z-071014T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1219 AM CDT SUN OCT 14 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS.
EASTERN RUSSELL COUNTY IN CENTRAL KANSAS.
LINCOLN COUNTY IN CENTRAL KANSAS.
* UNTIL 115 AM CDT.
* AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL. THIS STORM WAS LOCATED NEAR WILSON...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BARNARD...LINCOLN...SYLVAN GROVE...WILSON.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL.
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR CENTRAL KANSAS.
LAT...LON 3922 9813 3922 9793 3920 9791 3871 9842
3882 9858 3921 9823 3923 9814
TIME...MOT...LOC 0519Z 219DEG 35KT 3886 9848
$$
COX2 follow-up statements
000
WWUS53 KICT 140529
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1229 AM CDT SUN OCT 14 2007
KSC053-105-167-140615-
/O.CON.KICT.SV.W.0150.000000T0000Z-071014T0615Z/
LINCOLN KS-RUSSELL KS-ELLSWORTH KS-
1229 AM CDT SUN OCT 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLSWORTH...EASTERN RUSSELL AND LINCOLN COUNTIES UNTIL 115 AM CDT...
AT 1225 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF WILSON...MOVING
NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE...
5 MILES SOUTHEAST OF SYLVAN GROVE BY 1235 AM CDT.
NEAR LINCOLN BY 1250 AM CDT.
NEAR BARNARD BY 105 AM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3922 9813 3922 9793 3920 9791 3871 9842
3882 9858 3921 9823 3923 9814
TIME...MOT...LOC 0529Z 219DEG 38KT 3892 9837
$$
CARUSO000
WWUS53 KICT 140550
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT SUN OCT 14 2007
KSC053-105-167-140600-
/O.CAN.KICT.SV.W.0150.000000T0000Z-071014T0615Z/
LINCOLN KS-RUSSELL KS-ELLSWORTH KS-
1250 AM CDT SUN OCT 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELLSWORTH...
EASTERN RUSSELL AND LINCOLN COUNTIES HAS BEEN CANCELLED...
AT 1248 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR CENTRAL KANSAS.
LAT...LON 3922 9813 3922 9793 3920 9791 3871 9842
3882 9858 3921 9823 3923 9814
TIME...MOT...LOC 0550Z 219DEG 38KT 3909 9819
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 11:55 PM CDT, 24 minutes earlier.
Area forecast discussion, Oct 13, 11:55 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1155 PM CDT SAT OCT 13 2007 .AVIATION... CONVECTION WILL CONTINUE TO FESTER MUCH OF THE NIGHT ACROSS THE NORTHWESTERN HALF TO NORTHERN THIRD OF KANSAS...ALONG AND TO THE NORTH OF A WARM FRONT LIFTING VERY SLOWLY TO THE NORTH...COUPLED WITH A STRONG LOW-LEVEL JET AND INCREASING LARGE SCALE ASCENT AHEAD OF AN APPROACHING SHORTWAVE TROUGH. HENCE VCTS/VCSH AT RSL AND SLN MOST OF THE NIGHT...ALTHOUGH THINKING MAJORITY OF ACTIVITY WILL REMAIN NORTH OF THOSE SITES. MORE ISOLATED ACTIVITY MAY BE POSSIBLE LATE TONIGHT FARTHER SOUTH ACROSS SOUTH-CENTRAL/CENTRAL KS WEST OF THE FLINT HILLS...AS MOISTURE TRANSPORT/ADVECTION INCREASES AS THE LOW-LEVEL JET VEERS. MVFR/LOW VFR CIGS ANTICIPATED FROM MID SUNDAY MORNING ON...WITH LLWS MOST LOCATIONS TONIGHT DUE TO STRONG LOW-LEVEL JET. STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE STILL ANTICIPATED TO SWING ACROSS THE FORECAST AREA LATE SUNDAY/SUNDAY NIGHT...PROMPTING MORE THUNDERSTORMS. KLEINSASSER && .PREV DISCUSSION... /ISSUED 921 PM CDT SAT OCT 13 2007/ UPDATE... CHALLENGE TONIGHT WILL BE THUNDERSTORM CHANCES ALONG AND NORTH OF QUASI-STATIONARY WARM FRONT...WHICH CURRENTLY EXTENDS FROM SOUTHWEST KS INTO EAST/NORTHEAST KS. BACKING OF LOW-LEVEL FLOW AROUND SUNSET...AND INCREASING LOW-LEVEL JET ALLOWED THUNDERSTORMS TO RECENTLY FORM ALONG AND TO THE NORTH OF THE FRONT ACROSS THE WESTERN HALF OF KS. WITH INCREASING WARM/MOIST ADVECTION ALONG/NORTH OF THE WARM FRONT AS THE NIGHT PROGRESSES...COUPLED WITH INCREASING LARGE SCALE ASCENT AHEAD OF APPROACHING SHORTWAVE...THINKING THUNDERSTORM COVERAGE COULD GET RATHER NUMEROUS ACROSS MAINLY THE NORTHERN ONE-THIRD OF KS TONIGHT...MAINLY ALONG/NORTH OF THE FRONT. 1000-1500 J/KG OF MUCAPE AND 40 TO 50 KTS OF CLOUD-BEARING DEEP LAYER SHEAR WILL SUPPORT A FEW SEVERE STORMS. ELEVATED NATURE OF CONVECTION WILL SUPPORT MAINLY LARGE HAIL. HEAVY RAINFALL COULD ALSO BE A CONCERN AS WELL...ESPECIALLY IF STORMS TRAIN/REDEVELOP OVER THE SAME AREAS...AND ALSO GIVEN THE HEAVY RAINFALL OVER LINCOLN COUNTY THIS PAST FRIDAY MORNING. ADDITIONALLY...A FEW STORMS MAY DEVELOP SOUTH OF THE FRONT ACROSS SOUTH-CENTRAL/SOUTHEAST KANSAS WELL AFTER MIDNIGHT. THIS ACTIVITY WOULD BE ASSOCIATED WITH PRIMARILY INCREASING MOISTURE TRANSPORT/ADVECTION AS LOW-LEVEL JET VEERS...ALONG WITH INCREASING LARGE SCALE ASCENT AHEAD OF EJECTING SHORTWAVE. GIVEN WEAK TO NIL ISENTROPIC ASCENT...THIS ACTIVITY SHOULD BE RATHER ISOLATED...BUT COULD PACK A PUNCH GIVEN STRONG DEEP LAYER SHEAR AND EXPECTED ELEVATED INSTABILITY ROOTED ABOVE 800MB. ANTICIPATED THIS ACTIVITY TO STAY ALONG AND WEST OF THE FLINT HILLS BEFORE 12Z. KLEINSASSER PREV DISCUSSION... /ISSUED 656 PM CDT SAT OCT 13 2007/ AVIATION... 00Z TAFS...ICT/HUT/CNU/RSL/SLN...STRONG THERMAL ADVECTION AND MOISTURE TRANSPORT BETWEEN 850-650MB IS EXPECTED TONIGHT ACROSS THE NORTHERN HALF OF KANSAS...IN PROXIMITY TO A SURFACE WARM FRONT. COUPLED WITH INCREASINGLY DIFFLUENT FLOW ALOFT AND DECENT ELEVATED INSTABILITY...THINKING WIDESPREAD NUMEROUS SHOWERS/THUNDERSTORMS WILL BE POSSIBLE AFTER 04Z OR SO ACROSS NORTHERN KANSAS...MAINLY NORTH OF I-70. HENCE WENT WITH VCTS WORDING FOR RSL AND SLN TERMINALS. LATER TONIGHT...AFTER 10Z OR SO...A FEW ISOLATED SHOWERS/THUNDERSTORMS MAY DEVELOP IN A NORTH/SOUTH FASHION ACROSS CENTRAL/SOUTH-CENTRAL KS...GENERALLY ALONG AND WEST OF THE FLINT HILLS...IN A ZONE OF INCREASING LOW-LEVEL MOISTURE TRANSPORT AND MODEST ELEVATED INSTABILITY. HENCE VCSH AND CB WORDINGS AT ICT AND HUT TERMINALS. INCREASING AND VEERING STRONG LOW-LEVEL JET PROMPTED LLWS FOR ALL SITES TONIGHT EXCEPT RSL. STRONG COLD FRONT AND UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST SUNDAY AFTERNOON...POTENTIALLY SPAWNING STRONG/SEVERE CONVECTION AT RSL BY 21Z. ADDITIONALLY...COULD SEE SOME MVFR CIGS...LIKELY ABOVE 1500FT AGL...LATE TONIGHT INTO SUNDAY MORNING. NOT CONFIDENT ENOUGH YET...SO WENT WITH SCT WORDING FOR NOW. KLEINSASSER PREV DISCUSSION... /ISSUED 314 PM CDT SAT OCT 13 2007/ DISCUSSION... A COMPLEX FORECAST IS SHAPING UP FROM TONIGHT THROUGH TUESDAY AS A STRONG STORM SYSTEM MOVES THROUGH THE CENTRAL PLAINS. AS IT DOES THERE WILL BE CHANCES FOR SEVERE WEATHER SUNDAY AND THEN HEAVY RAIN POTENTIAL SUNDAY NIGHT THROUGH MONDAY NIGHT. TONIGHT: 18Z SURFACE CHART SHOWS THE WARM FRONT HAS LIFTED INTO CENTRAL AND EASTERN NEBRASKA WITH GOOD MOISTURE... IN THE FORM UPPER 50S TO LOW 60S DEWPOINTS... FILLING IN. THE WARM FRONT ARCS SOUTHWARD INTO PARTS OF CENTRAL KANSAS AND JOINS TO A SURFACE LOW IN WEST CENTRAL NEBRASKA. THERE WILL LIKELY BE ENOUGH CONVERGENCE ALONG THE BOUNDARY AND WITH A THINNER CLOUD DECK IN PLACE MODEST INSTABILITY IS CREEPING NORTHWARD ALONG THE FRONT. ANY STORM THAT DEVELOPS WILL HAVE GOOD SHEAR TO WORK WITH SO A FEW SEVERE STORMS ARE POSSIBLE THIS EVENING/ EARLY TONIGHT. THE BEST CHANCES WILL BE SITUATED ACROSS OUR FAR NORTHWESTERN COUNTIES WHERE THE BEST COMBINATION OF DYNAMICS... INSTABILITY AND CONVERGENCE EXIST. SUNDAY: SEVERE WEATHER PATTERN EVOLVING FOR SUNDAY WITH SURFACE LOW MOVING THROUGH CENTRAL KANSAS WITH A TRAILING BOUNDARY GENERALLY ALONG AND WEST OF INTERSTATE 135 BY THE AFTERNOON HOURS. GOOD INSTABILITY IS EXPECTED ALONG WITH ROUGHLY 50 KTS 0-6KM SHEAR. SHEAR VECTORS ARE ORIENTED PRETTY MUCH PARALLEL TO THE BOUNDARY WHICH WOULD INDICATE STORMS QUICKLY BECOMING LINEAR. THE ONE BIG NEGATIVE IS THAT THE MAJORITY OF OUR AREA DOESNT LOOK TO BE IN A FAVORABLE REGION OF THE UPPER LEVEL JET STREAK. THE EXCEPTION WOULD BE CENTRAL KANSAS SO WELL MENTION SEVERE IN THE GRIDS WITH THIS IN MIND. WITH THAT SAID WELL MAINTAIN THE CATEGORY 3 HAZARD LEVEL FOR THE HWO FOR THE ENTIRE AREA. SUNDAY NIGHT THROUGH MONDAY NIGHT: THE UPPER LOW SITUATES ITSELF OVER THE CENTRAL PLAINS AND LOW LEVEL JET WILL PUMP COPIOUS AMOUNTS OF MOISTURE INTO SOUTHERN/ SOUTHEASTERN KANSAS. THIS MOISTURE TRANSPORT AND ISENTROPIC LIFT SHOW UP NICELY ON THE 300K SURFACE THESE FEATURES LOOKS STRIKINGLY FAMILIAR TO THE LAST COUPLE OF NIGHTS ACROSS CENTRAL KS AND NORTHEAST KANSAS. THE BEST LIFT SHIFTS TO THE EAST BY MONDAY AND WHATEVER PRECIPITATION IS LEFT WILL ONLY AFFECT SOUTHEAST KANSAS. EXTENDED: THE NEXT SYSTEM WILL START IMPACTING THE PLAINS ON WEDNESDAY. THE GFS AND ITS ENSEMBLE FORECAST SHOW A LOT UNCERTAINTY WITH THIS TIME FRAME SO I TRIED TO STAY CLEAR OF ITS OUTPUT. INSTEAD THE ECMWF IS PREFERRED AND IT INDICATES A SYSTEM DIVING SOUTHWARD ACROSS KANSAS THURSDAY. UPPED TEMPERATURES A FEW DEGREES ON WEDNESDAY IN RESPONSE TO THE SOUTHERN FLOW AND MENTIONED SLIGHT CHANCE POPS FOR THE DAY ON WEDNESDAY. AS THE SYSTEM MOVES OVERHEAD WE INCREASED THE POPS INTO THE CHANCE CATEGORY AND REMOVED CHANCES FROM MOST AREAS BY FRIDAY. COOLER TEMPERATURES ARE EXPECTED IN THE WAKE OF THIS SYSTEM FRIDAY INTO SATURDAY. CDB AVIATION... 18Z TAF SET: KRSL/KSLN/KHUT/KICT/KCNU A FEW TSRA ARE POSSIBLE THIS AFTERNOON OVER AREAS ALONG & NE OF A LINE FROM KSLN-KCNU...HOWEVER DUE TO LIMITED COVERAGE WILL ASSIGN NO MORE THAN VCTS DESCRIPTOR TO KSLN & KCNU TERMINALS. TONIGHT SHOULD SEE MOST CONVECTION OCCURRING FROM NW KS E/NE ACROSS NRN KS & MOST OF NEBRASKA. AS SUCH WILL LEAVE ANY MENTION OF TSRA OUT OF KRSL & KSLN TERMINALS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 78 57 64 / 20 50 70 40 HUTCHINSON 64 78 54 64 / 20 50 70 40 NEWTON 63 77 55 63 / 20 50 70 40 ELDORADO 62 77 59 65 / 20 50 80 50 WINFIELD-KWLD 63 77 61 66 / 20 40 70 50 RUSSELL 64 76 53 61 / 50 60 70 30 GREAT BEND 64 76 53 61 / 50 50 70 30 SALINA 64 78 55 61 / 50 60 80 40 MCPHERSON 64 77 54 62 / 20 50 70 40 COFFEYVILLE 61 76 63 71 / 10 20 80 70 CHANUTE 60 76 62 69 / 10 30 80 70 IOLA 59 76 62 69 / 20 30 80 60 PARSONS-KPPF 61 76 63 70 / 10 20 80 70 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 13, 9:42 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 942 PM CDT SAT OCT 13 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-150345- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 942 PM CDT SAT OCT 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER CENTRAL KANSAS...GENERALLY ALONG AND NORTHWEST OF A LINE EXTENDING FROM LYONS TO SALINA. QUARTER SIZED HAIL WILL BE THE PRIMARY THREAT...ALONG WITH HEAVY RAINFALL AND LOCALIZED FLOODING. ADDITIONALLY...AN ISOLATED STRONG STORM OR TWO WILL BE POSSIBLE FARTHER SOUTH LATE TONIGHT...ACROSS PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS...GENERALLY ALONG AND WEST OF THE FLINT HILLS. HAIL UP TO THE SIZE OF DIMES AND BRIEF HEAVY RAIN WILL BE THE PRIMARY THREATS WITH THIS POTENTIAL ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED ON SUNDAY AND SUNDAY NIGHT AHEAD OF A STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE. ANY OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE PRIMARY THREAT FOR SEVERE WEATHER SUNDAY AFTERNOON AND EVENING WILL BE ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...WHERE A FEW TORNADOES CANNOT BE RULED OUT AS WELL. THE SEVERE THREAT WILL SHIFT EAST ON SUNDAY NIGHT...ALTHOUGH STORMS SHOULD DECREASE IN INTENSITY SOME BY LATE EVENING. BEHIND THE FRONT ON MONDAY...THUNDERSTORMS WILL CONTINUE. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY THROUGH FRIDAY...AS A STRENGTHENING WEATHER SYSTEM MOVES EAST ACROSS THE CENTRAL ROCKIES. AT THIS TIME...IT DOES NOT APPEAR THAT THESE STORMS WILL BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS CENTRAL KANSAS...AND AGAIN ON SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MBS/EPS/CDB/ADK
In the hours before
Special weather statement, Oct 13, 11:13 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1113 PM CDT SAT OCT 13 2007 KSZ032-047-140500- BARTON-RUSSELL- 1113 PM CDT SAT OCT 13 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON AND RUSSELL COUNTIES... AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TIMKEN...AND MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
Local storm report, Oct 13, 11:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT SAT OCT 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 12 SE RUSSELL 38.76N 98.70W
10/13/2007 E1.25 INCH RUSSELL KS CO-OP OBSERVER
&&
JMCSpecial weather statement, Oct 14, 12:13 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1213 AM CDT SUN OCT 14 2007 KSZ032-033-048-140545- ELLSWORTH-LINCOLN-RUSSELL- 1213 AM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH...LINCOLN AND RUSSELL COUNTIES... AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILSON...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 11:40 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 50 min |
| Oct 14, 2:39 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 29 min |
| Oct 14, 3:27 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick | 63 min |
| Oct 14, 4:05 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 40 min |
| Oct 14, 4:13 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 62 min |
| Oct 14, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 47 min |
| Oct 14, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 60 min |
| Oct 14, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.